Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 10, NWS Denver/Boulder, CO

July 21, 2025Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 21, 2025, 6:52 PM MDT for Elbert County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 6:52 PM MDT (00:52 UTC)
Expired
Jul 21, 2025, 9:25 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Elbert County, CO

The radar

The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.9 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2891 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WGUS55 KBOU 220052
FFWBOU
COC039-220345-
/O.NEW.KBOU.FF.W.0010.250722T0052Z-250722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
652 PM MDT Mon Jul 21 2025

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  Central Elbert County in east central Colorado...

* Until 945 PM MDT.

* At 652 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, gulches,
           roads, and poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mainly rural areas of Central Elbert County.

This includes the following streams and drainages...
  Wilson Creek, East Bijou Creek, West Bijou Creek, Water Gulch and 
  Reed Springs Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3934 10418 3934 10410 3932 10409 3931 10407
      3926 10408 3926 10409 3924 10409 3923 10411
      3922 10411 3921 10426 3923 10427 3923 10428
      3925 10428 3926 10429 3926 10428 3928 10428
      3928 10427 3930 10426 3930 10424 3932 10423

FLASH FLOOD...RADAR INDICATED

$$

RPK
2 follow-up statements
857 
WGUS75 KBOU 220204
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
804 PM MDT Mon Jul 21 2025

COC039-220345-
/O.CON.KBOU.FF.W.0010.000000T0000Z-250722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
804 PM MDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT THIS 
EVENING FOR CENTRAL ELBERT COUNTY...

At 804 PM MDT, Doppler radar indicated that heavy rain had fallen 
earlier across the warned area. Between 3 and 4 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, gulches,
         roads, and poor drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Mainly rural areas of Central Elbert County.

This includes the following streams and drainages...
  Water Gulch, East Bijou Creek, Reed Springs Creek, West Bijou 
  Creek and Wilson Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3934 10418 3934 10410 3932 10409 3931 10407
      3926 10408 3926 10409 3924 10409 3923 10411
      3922 10411 3921 10426 3923 10427 3923 10428
      3925 10428 3926 10429 3926 10428 3928 10428
      3928 10427 3930 10426 3930 10424 3932 10423

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

RPK
854 
WGUS75 KBOU 220325
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
925 PM MDT Mon Jul 21 2025

COC039-220335-
/O.CAN.KBOU.FF.W.0010.000000T0000Z-250722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
925 PM MDT Mon Jul 21 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ELBERT COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining closures.

&&

LAT...LON 3934 10418 3934 10410 3932 10409 3931 10407
      3926 10408 3926 10409 3924 10409 3923 10411
      3922 10411 3921 10426 3923 10427 3923 10428
      3925 10428 3926 10429 3926 10428 3928 10428
      3928 10427 3930 10426 3930 10424 3932 10423

$$

RJK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 5:49 PM MDT, 1 hour 3 minutes earlier. Its key messages:

  • Isolated/scattered showers and thunderstorms this evening. Main threats are brief heavy rain, small hail, and winds to 50 mph.
  • Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Tuesday through Thursday.
  • Warmer and drier for next weekend.
Area forecast discussion, Jul 21, 5:49 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
549 PM MDT Mon Jul 21 2025

.KEY MESSAGES...

- Isolated/scattered showers and thunderstorms this evening. Main
  threats are brief heavy rain, small hail, and winds to 50 mph.

- Increased moisture and slight cooling expected by midweek
  leading to better chances for showers and thunderstorms Tuesday
  through Thursday.

- Warmer and drier for next weekend.

&&

.DISCUSSION /Through Monday/...
Issued at 210 PM MDT Mon Jul 21 2025

For the rest of today and this evening, scattered showers and
thunderstorms will track eastward across the area. Limited
instability and shear are expected to keep the storms sub-severe
with small hail, brief heavy rain, and wind gusts to 50 mph
possible with the stronger storms. Can't rule out a couple of
severe storms over the far eastern plains where better instability
(MLCAPE of 1000- 2000 J/kg) will exist. However, shear is still
limited which is expected to continue to limit the severe threat.

Large upper level high over the south central and southeast part
of the country will produce a weak south to southwest flow aloft
across Colorado this upcoming work week. This will transport
subtropical moisture northward into the area. On Tuesday,
precipitable water values increase to 120-150% of normal. In
addition to the increase in moisture, a shortwave trough lift
north-northeast across the region. This is expected to result in
scattered to numerous showers and thunderstorms Tuesday
afternoon/evening. Heavy rainfall and wind gusts to 50 mph will be
the main threats. Shear is very weak for Tuesday afternoon and
evening.

A weak surge (cold front) drops south across the area early
Wednesday ushering slightly cooler temperatures and increasing low
level moisture. North to northeast low level flow continues into
Thursday keeping temperatures somewhat cool (highs in the 80s) and
holding low level moisture over the area. Flow aloft both
Wednesday and Thursday will be weak, resulting in poor shear for
severe weather. However, the slow storm movement will increase the
heavy rainfall threat.

Upper level ridging begins to intensify over the Central and
Southern Rockies Friday. This will bring slightly warmer and drier
air to the region. Enough moisture and instability is expected to
remain in place for isolated/scattered showers and thunderstorms.

For the weekend and next Monday, the upper level high intensifies
over the middle part of the country. On Monday, the models show
the 500mb upper level high peaking at 598-600(dam) high over
Nebraska and Kansas. If this pans out, it will be a hot and mostly
dry period come Saturday through Monday.

&&

.AVIATION /00Z TAFS through 00Z Wednesday/...
Issued at 549 PM MDT Mon Jul 21 2025

Will leave in the PROB30 group for -TSRA and VRB20G35KT for a
couple hours based on reality. Normal drainage winds can be
expected around 06Z later tonight. No ceiling issues. For Tuesday
afternoon's convection, I will leave the TEMPO group in as models
continue to show better chances of showers and thunderstorms in
the afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION.....rjk
Hazardous weather outlook, Jul 21, 10:36 AM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1036 AM MDT Mon Jul 21 2025

COZ030>051-221645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1036 AM MDT Mon Jul 21 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

An uptick in moisture today will bring an increase in shower and
thunderstorm activity. Brief heavy rain and gusty outflow winds
to 50 mph will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moisture will continue to increase for Tuesday and Wednesday with
scattered to numerous showers and thunderstorms expected,
especially on Wednesday when moisture peaks. Heavy rain with
localized flooding will be possible with the storms on Wednesday.
Afternoon and evening showers and thunderstorms continue for
Thursday and Friday, though they may not be as strong as moisture
begins to decrease.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 21, 5:25 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Denver CO
525 PM MDT Mon Jul 21 2025

COZ045-046-220015-
Central and East Adams and Arapahoe Counties CO-North and
Northeast Elbert County Below 6000 Feet/North Lincoln County CO-
525 PM MDT Mon Jul 21 2025

...LANDSPOUTS POSSIBLE ACROSS NORTHERN ELBERT...CENTRAL ARAPAHOE AND
SOUTH CENTRAL ADAMS COUNTIES UNTIL 615 PM MDT...

At 525 PM MDT, Doppler radar was tracking a convergence line
extending from 8 miles north of Strasburg to 9 miles southwest of
Deer Trail, or extending from 33 miles east of Denver to 27 miles
northwest of Limon, moving northeast at 10 mph.

HAZARD...Landspouts.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Byers and Strasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 3957 10419 3969 10421 3979 10442 3987 10433
      3975 10409 3948 10404 3944 10417 3945 10417
TIME...MOT...LOC 2324Z 216DEG 7KT 3985 10435 3975 10415 3949 10411

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

RPK
Special weather statement, Jul 21, 5:43 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Denver CO
543 PM MDT Mon Jul 21 2025

COZ041-220015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
543 PM MDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELBERT COUNTY UNTIL 615
PM MDT...

At 543 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Simla, or 26 miles west of Limon, moving
northeast at 5 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Mainly rural areas of Central Elbert County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 3916 10417 3930 10429 3939 10414 3938 10414
      3936 10416 3934 10414 3933 10414 3932 10412
      3934 10410 3932 10409 3931 10406 3931 10411
      3926 10416 3927 10413 3925 10411 3927 10409
      3923 10405 3924 10400 3923 10399
TIME...MOT...LOC 2342Z 228DEG 5KT 3924 10418

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jul 21, 5:48 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Denver CO
548 PM MDT Mon Jul 21 2025

COZ044-049-220030-
Washington County CO-Morgan County CO-
548 PM MDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORGAN AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 630 PM MDT...

At 548 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodrow, or 25 miles southeast of Fort Morgan, moving northeast at 5
mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Woodrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If a tornado is spotted seek shelter inside a sturdy building.

&&

LAT...LON 4000 10369 4010 10346 3990 10340 3983 10362
TIME...MOT...LOC 2348Z 233DEG 6KT 3993 10359

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jul 21, 6:27 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Denver CO
627 PM MDT Mon Jul 21 2025

COZ044-049-220100-
Washington County CO-Morgan County CO-
627 PM MDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORGAN AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 7 PM MDT...

At 627 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Woodrow, or 21 miles southwest of Akron, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible. Hail
may accumulate on roadways causing hazardous travel.

Locations impacted include...
  Mainly rural areas of Southeastern Morgan and West Central
  Washington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 4000 10357 4006 10358 4012 10343 3990 10335
      3985 10355
TIME...MOT...LOC 0027Z 224DEG 6KT 3995 10350

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:15 PM MDTAreal Flood AdvisoryBOUElbert40 min
Jul 21, 6:27 PM MDTSpecial Weather StatementBOUWashington33 min
Jul 21, 6:35 PM MDTAreal Flood AdvisoryBOUMorgan, Washington115 min
Jul 21, 8:55 PM MDTSevere Thunderstorm WarningBOUElbert27 min
Jul 22, 2:20 PM MDTSpecial Weather StatementBOUElbert25 min
Jul 22, 4:09 PM MDTFlash Flood WarningBOULarimer3 hr
Jul 22, 5:15 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas3 hr
Jul 22, 5:33 PM MDTSpecial Weather StatementBOUDenver27 min

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.